Alert archive / Kansas / Tornado Warnings in 2013

Tornado Warning 12, NWS Wichita, KS

May 19, 2013Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this tornado warning at May 19, 2013, 5:35 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 5:35 PM CDT (22:35 UTC)
Expired
May 19, 2013, 6:15 PM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 68 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 5:45 PM CDTTSTM WND DMGArkansas City, KSEMERGENCY MANAGER REPROTS A 20 INCH TREE LIMB DOWN AND COVERING MOST OF THE ROADWAY ON A SIDE STREET WEST OF DOWNTOWN ARK CITY AT THE 100 BLOCK AND NORTH 5TH STREET. TIME IS APPROXIMATED WITH RADAR.
May 19, 5:49 PM CDTTSTM WND GST 60Strother Field Airport, KS
May 19, 5:59 PM CDTTORNADO1 N Arkansas City, KSBRIEF ROPE TORNADO TOUCHDOWN ROUGHLY 1 NORTH OF ARK CITY
May 19, 6:25 PM CDTHAIL 0.75Arkansas City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:47 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WFUS53 KICT 192235
TORICT
KSC035-191-192315-
/O.NEW.KICT.TO.W.0012.130519T2235Z-130519T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 533 PM CDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
  THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED NEAR GEUDA
  SPRINGS...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...ARKANSAS CITY...DEXTER...BURDEN...ATLANTA...STROTHER
  FIELD AIRPORT AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3700 9716 3712 9731 3748 9676 3748 9653
      3720 9653
TIME...MOT...LOC 2235Z 236DEG 35KT 3710 9713

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

KETCHAM
2 follow-up statements
761 
WWUS53 KICT 192246
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT SUN MAY 19 2013

KSC035-191-192315-
/O.CON.KICT.TO.W.0012.000000T0000Z-130519T2315Z/
SUMNER KS-COWLEY KS-
546 PM CDT SUN MAY 19 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR COWLEY AND SOUTHEASTERN
SUMNER COUNTIES UNTIL 615 PM CDT...

AT 543 PM CDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED NEAR ARKANSAS
CITY...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...DEXTER...BURDEN...ATLANTA AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3700 9716 3712 9731 3748 9676 3748 9653
      3720 9653
TIME...MOT...LOC 2246Z 236DEG 35KT 3713 9699

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

KLEINSASSER
084 
WWUS53 KICT 192301
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT SUN MAY 19 2013

KSC191-192310-
/O.CAN.KICT.TO.W.0012.000000T0000Z-130519T2315Z/
SUMNER KS-
601 PM CDT SUN MAY 19 2013

...THE TORNADO WARNING FOR SOUTHEASTERN SUMNER COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3707 9715 3707 9716 3708 9715 3721 9715
      3748 9676 3748 9654 3720 9653 3700 9714
TIME...MOT...LOC 2300Z 235DEG 46KT 3723 9679

$$

KSC035-192315-
/O.CON.KICT.TO.W.0012.000000T0000Z-130519T2315Z/
COWLEY KS-
601 PM CDT SUN MAY 19 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR COWLEY COUNTY UNTIL 615 PM
CDT...

AT 557 PM CDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED 7 MILES WEST OF
DEXTER...AND MOVING NORTHEAST AT 55 MPH.

HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
DEXTER...BURDEN...ATLANTA AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 3707 9715 3707 9716 3708 9715 3721 9715
      3748 9676 3748 9654 3720 9653 3700 9714
TIME...MOT...LOC 2300Z 235DEG 46KT 3723 9679

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 19, 2:39 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 19, 2:39 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
239 PM CDT SUN MAY 19 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 237 PM CDT SUN MAY 19 2013

FORECAST HIGHLIGHTS FOCUS AROUND SEVERE THUNDERSTORM CHANCES THIS
AFTERNOON-TONIGHT...WITH CONTINUED SEVERE WEATHER CHANCES MONDAY
AFTERNOON-NIGHT.

LATEST SURFACE MAP INDICATES A COLD FRONT BISECTING KS FROM
NORTH-SOUTH...EXTENDING FROM A SURFACE LOW OVER SOUTH-CENTRAL NE.
THE COLD FRONT INTERSECTS A DRYLINE OVER NORTHWEST/NORTH-CENTRAL
OK...WHICH THEN TRAILS SOUTH THROUGH WESTERN OK. THE AIRMASS IS
BECOMING INCREASINGLY UNSTABLE ALONG/AHEAD OF THESE FEATURES...OWING
TO STEEP MID-LEVEL LAPSE RATES...CONTINUED AFTERNOON HEATING AND
RICH LOW-LEVEL MOISTURE. IN THE MID/UPPER LEVELS...A 70-90KT JET MAX
IS APPROACHING FROM THE SOUTHWEST. PER OBJECTIVE ANALYSIS AND
MORNING SOUNDINGS...A STOUT CAP IS LIKELY CURRENTLY IN
PLACE...ACTING TO SUPPRESS SURFACE-BASED ACTIVITY FROM DEVELOPING.
HOWEVER...THIS CAP SHOULD EVENTUALLY BE BREACHED BY MID-LATE
AFTERNOON...AS ALL THESE FEATURES CONVERGE AMIDST A STRONGLY
UNSTABLE AIRMASS...ALLOWING FOR RAPID SURFACE-BASED THUNDERSTORM
DEVELOPMENT. GIVEN 50-60KT DEEP LAYER SHEAR ORIENTED PERPENDICULAR
TO THE BOUNDARIES...SUPERCELLS AND MULTICELL CLUSTERS APPEAR
LIKELY...CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS AND A FEW
TORNADOES. THINKING THE GREATEST TORNADO THREAT WILL BE GENERALLY
EAST/SOUTHEAST OF THE KS TURNPIKE CORRIDOR...AND ESPECIALLY THIS
EVENING OVER SOUTHEAST KS AND NORTH-CENTRAL/NORTHEAST OK...WHEN
BACKING SURFACE FLOW AND A STRENGTHENING LOW-LEVEL JET ENHANCES
STORM-RELATIVE HELICITIES. AN ISOLATED STRONG/VIOLENT TORNADO WILL
BE POSSIBLE. AS EVENING PROGRESSES...STORMS SHOULD TRANSITION TO
MORE OF A LINEAR MODE...WITH A THREAT FOR DAMAGING WINDS AND LOCALLY
HEAVY RAIN.

THE THUNDERSTORM THREAT SHOULD CONTINUE FOR MON AFTERNOON-NIGHT OVER
SOUTHEAST KS...AS THE FRONT STALLS IN RESPONSE TO APPROACHING
SHORTWAVE ENERGY FROM THE WEST. ANOTHER ROUND OF STRONG/SEVERE
STORMS APPEARS POSSIBLE...ESPECIALLY OVER FAR SOUTHEAST KS...ALONG
WITH LOCALLY HEAVY RAIN. DEPENDING ON HOW MUCH RAIN INDIVIDUAL
LOCATIONS RECEIVE...COULD SEE MODEST/STEEP RISES ON FAR SOUTHEAST KS
RIVERS/STREAMS...ALONG WITH RELATIVELY MINOR LOW-LAND FLOODING...SO
A FLOOD WATCH MAY HAVE TO BE PONDERED BY LATER SHIFTS...ESPECIALLY
IF AMPLE RAINFALL OCCURS TONIGHT. WHILE TORNADO THREAT APPEARS
LOWER...AMPLE INSTABILITY AND SHEAR WILL STILL PROMOTE LARGE
HAIL/DAMAGING WINDS. PER MODEL CONSENSUS...THE FRONT SHOULD FINALLY
EXIT THE FORECAST AREA MONDAY NIGHT/EARLY TUES...ENDING STORM
CHANCES.

ADK

&&

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 237 PM CDT SUN MAY 19 2013

MEDIUM RANGE MODEL CONSENSUS BUILDS MID/UPPER RIDGING ACROSS
MID-AMERICA BY MID-WEEK...RESULTING IN WARMING TEMPERATURES.
ADDITIONALLY...COULD BE LOOKING AT PERIODIC BOUTS OF LATE
AFTERNOON/OVERNIGHT THUNDERSTORMS ACROSS THE REGION FROM LATE WEEK
THROUGH THE WEEKEND...AS PERSISTENT LEE TROUGHING WILL PROMOTE
AFTERNOON HIGH PLAINS ACTIVITY...WHICH WOULD TEND TO MOVE EAST
ACROSS THE REGION DURING EVENING/OVERNIGHT HOURS.
OVERALL...WIDESPREAD SEVERE WEATHER THREAT APPEARS LOW DUE TO
MARGINAL MID/UPPER FLOW...BUT DEGREE OF INSTABILITY WOULD PROMOTE A
THREAT OF STRONG/SEVERE STORMS.

ADK

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1211 PM CDT SUN MAY 19 2013

SCATTERED SEVERE CONVECTION IS EXPECTED ALONG AND AHEAD OF A
DRY-LINE AND COLD FRONT LATER THIS AFTERNOON THROUGH THE EVENING
FOR LOCATIONS ALONG/EAST OF THE I-135 CORRIDOR. CHANCES WILL
DIMINISH BY EARLY EVENING ALONG A SALINA TO WICHITA LINE BUT
CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS SOUTHEAST KANSAS.
SEVERE WIND GUSTS AND LARGE HAIL ARE EXPECTED WITH THE SUPER-
CELL STORMS ACROSS SOUTHEAST KANSAS WITH TORNADOES POSSIBLE.
THE GUSTY SOUTH WINDS WILL SHIFT TO THE NORTHWEST AND DIMINISH
TONIGHT BEHIND THE DRY-LINE AND FRONT ACROSS CENTRAL KANSAS.
WHILE MAINLY VFR CONDITIONS ARE EXPECTED THRU THE FORECAST
VALID PERIOD...PERIODS OF MVFR AND IFR CAN BE EXPECTED IN AND
NEAR THE CONVECTION. THIS WILL BE HANDLED WITH SHORT TERM
AMENDMENTS AS CONVECTION LOOKS MORE IMMINENT.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  82  56  77 /  40  20  20  10
HUTCHINSON      58  80  55  76 /  30  20  10  10
NEWTON          58  81  55  76 /  40  20  10  10
ELDORADO        61  82  56  77 /  60  20  20  10
WINFIELD-KWLD   63  84  58  78 /  60  30  40  10
RUSSELL         53  78  51  73 /  10  20  10  10
GREAT BEND      52  78  52  74 /  10  20  10  10
SALINA          55  79  54  75 /  30  20  10  10
MCPHERSON       56  80  54  76 /  30  20  10  10
COFFEYVILLE     67  82  65  79 /  80  60  80  50
CHANUTE         66  82  62  78 /  80  60  70  30
IOLA            66  82  62  78 /  80  50  60  20
PARSONS-KPPF    67  82  63  78 /  80  60  80  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 19, 1:02 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
102 PM CDT SUN MAY 19 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-201815-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
102 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXCEPTIONALLY POWERFUL SEVERE THUNDERSTORMS CAPABLE OF DESTRUCTIVE
HAIL AS LARGE AS BASEBALLS...A FEW TORNADOES THAT MAY BE STRONG
AND DAMAGING 70 TO 80 MPH WINDS ARE LIKELY OVER AREAS ALONG AND
EAST OF I-135 THIS AFTERNOON INTO TONIGHT...ESPECIALLY OVER
SOUTHEAST KANSAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE THUNDERSTORMS...CAPABLE OF BOTH HALF DOLLAR-SIZED HAIL AND
DAMAGING WINDS AROUND 60 MPH...ARE LIKELY OVER SOUTHEAST KANSAS
MONDAY AFTERNOON AND MONDAY NIGHT. IN ADDITION...VERY HEAVY RAINS
ARE LIKELY THAT MAY CAUSE FLOODING. SCATTERED THUNDERSTORMS ARE
POSSIBLE OVER CENTRAL AND ESPECIALLY SOUTH-CENTRAL KANSAS...A FEW
OF WHICH MAY PRODUCE SMALL HAIL.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS VERY LIKELY LATE THIS AFTERNOON AND
INTO EARLY TONIGHT...ESPECIALLY ALONG AND EAST OF THE KANSAS
TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, May 19, 4:52 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
452 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             EL DORADO LAKE          37.86N 96.79W
05/19/2013  E1.75 INCH       BUTLER             KS   EMERGENCY MNGR

            DELAYED REPORT OF GOLF BALL SIZE HAIL JUST NORTH OF EL
            DORADO LAKE

&&

SGS
Local storm report, May 19, 4:57 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TORNADO          4 S UDALL               37.33N 97.12W
05/19/2013                   COWLEY             KS   TRAINED SPOTTER

            SPOTTER WAS 5 SOUTH OF UDALL LOOKING NORTH WEST AND
            OBSERVED WHITE CONE TORNADO

&&

SGS
Local storm report, May 19, 5:02 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND GST     4 W WINFIELD            37.27N 97.04W
05/19/2013  E65 MPH          COWLEY             KS   TRAINED SPOTTER

&&

SGS
Local storm report, May 19, 5:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             N ROCK                  37.44N 97.01W
05/19/2013  E1.00 INCH       COWLEY             KS   TRAINED SPOTTER

&&

SGS
Local storm report, May 19, 5:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND GST     3 S ROCK                37.39N 97.01W
05/19/2013  M60 MPH          COWLEY             KS   EMERGENCY MNGR

            K15 AND US77

&&

SGS
Local storm report, May 19, 5:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
524 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     3 WNW LATHAM            37.55N 96.69W
05/19/2013  E60 MPH          BUTLER             KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:10 PM CDTTornado Warning Tornado observedICTRussell50 min
May 18, 8:11 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno64 min
May 18, 8:15 PM CDTTornado Warning Tornado observedICTBarton45 min
May 18, 8:28 PM CDTSevere Thunderstorm WarningICTBarton, Rice62 min
May 18, 8:36 PM CDTSpecial Weather StatementICTEllsworth, Lincoln, Russell54 min
May 18, 8:55 PM CDTSevere Thunderstorm WarningICTLincoln65 min
May 18, 9:01 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno59 min
May 19, 12:13 AM CDTSpecial Weather StatementICTChautauqua32 min
May 19, 1:00 AM CDTSpecial Weather StatementICTCowley, Sumner45 min
May 19, 2:18 AM CDTSpecial Weather StatementICTSaline27 min
May 19, 4:29 AM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery46 min
May 19, 5:05 AM CDTSpecial Weather StatementICTWilson25 min
May 19, 5:33 AM CDTSpecial Weather StatementICTLabette27 min
May 19, 1:40 PM CDTSpecial Weather StatementICTSaline35 min
May 19, 2:26 PM CDTSevere Thunderstorm WarningICTHarper, Kingman49 min
May 19, 2:54 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick51 min
May 19, 3:00 PM CDTSpecial Weather StatementICTSaline30 min
May 19, 3:00 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice45 min
May 19, 3:05 PM CDTTornado WarningICTKingman, Sedgwick, Sumner25 min
May 19, 3:15 PM CDTSevere Thunderstorm WarningICTHarper, Sumner45 min
May 19, 3:25 PM CDTTornado Warning EmergencyTornado observedICTSedgwick50 min
May 19, 3:55 PM CDTTornado WarningICTSumner50 min
May 19, 3:59 PM CDTTornado WarningICTButler, Harvey, Sedgwick46 min
May 19, 4:15 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner45 min
May 19, 4:27 PM CDTSevere Thunderstorm WarningICTChase, Marion48 min
May 19, 4:31 PM CDTSevere Thunderstorm WarningICTSedgwick44 min
May 19, 4:32 PM CDTSpecial Weather StatementICTMcPherson28 min
May 19, 4:36 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood54 min
May 19, 4:40 PM CDTAreal Flood WarningICTSedgwick5 hr
May 19, 4:40 PM CDTTornado WarningICTSumner35 min
May 19, 4:43 PM CDTTornado WarningICTButler, Cowley, Sumner47 min
May 19, 4:50 PM CDTSevere Thunderstorm WarningICTButler, Harvey40 min
May 19, 5:07 PM CDTSevere Thunderstorm WarningICTCowley38 min
May 19, 5:14 PM CDTSevere Thunderstorm WarningICTSumner46 min
May 19, 5:15 PM CDTSevere Thunderstorm WarningICTMarion45 min
May 19, 5:20 PM CDTSevere Thunderstorm WarningICTKingman55 min
May 19, 5:24 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood66 min
May 19, 6:03 PM CDTSpecial Weather StatementICTMcPherson27 min
May 19, 6:04 PM CDTSpecial Weather StatementICTReno26 min
May 19, 6:11 PM CDTSevere Thunderstorm WarningICTReno49 min
May 19, 6:17 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood58 min
May 19, 6:20 PM CDTSevere Thunderstorm WarningICTWoodson40 min
May 19, 6:23 PM CDTSpecial Weather StatementICTHarvey37 min
May 19, 6:25 PM CDTSpecial Weather StatementICTMcPherson35 min
May 19, 6:30 PM CDTSevere Thunderstorm WarningICTCowley45 min
May 19, 6:54 PM CDTTornado WarningICTChautauqua, Cowley, Elk36 min
May 19, 6:57 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson48 min
May 19, 6:58 PM CDTSpecial Weather StatementICTRussell32 min

Nearby

Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.